MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CARDIOPULMONARY BYPASS
Model Number 102957
Medical Device Problem Codes Infusion or Flow Problem (2964); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the centrimag began to have low flow alarms with a flow of 0 lpm with no precipitating event and no accompanying chattering visualized in the drainage tubing.Despite adjustment of the speed, and exchanging of the flow probe, flow above 0 liters per minute (lpm) was unable to be achieved.It was decided by the care team to exchange the blood pump due to the concern that a clot was causing the impedance in flow.After exchanging to a new centrimag blood pump, flow above 0 lpm was still unable to be achieved.Assessment of the tubing most proximal to the patient was done and separation of blood and plasma was visualized.The patient was started on an inotrope (dobutamine), centrimag support was stopped, and the patient was de-cannulated due to presumed clotting of the single-site double lumen cannula inserted in the right internal jugular vein.Prior to the event, patient was systemically anticoagulated and within a therapeutic range.Duration of event was approximately 20 minutes.Due to hemodynamic stability, the patient was not re-cannulated, and support was not resumed at that time.Additionally, the care team further assessed and flushed the original centrimag blood pump and noted there to be no clots formed inside the blood pump.25000u of heparin was given intravenous push throughout the process.Patient remained in the intensive care unit, stable and awaiting heart transplant.Related regulatory reference report mfr # 3003306248-2023-07171; 3003306248-2023-07170;.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was additionally reported that the thrombus was identified in the protek duo cannula that was used.The patient was stable.
 
Additional Manufacturer Narrative
Section a4: patient weight was requested but was not provided.Section d4: serial number was requested but was not provided.Manufacturer's investigation conclusion: the centrimag flow probe, serial number unknown, was evaluated due to the reported event of the centrimag system alarming with a low flow alert and displaying 0 lpm for the flow value.Per additional information, thrombus was identified in the cannula that was used which caused the event to occur, and no issues regarding the centrimag flow probe were reported.No products were returned for analysis, no log files were associated with the reported event, and the patient¿s status was stated to be stable.The reported thrombus will be addressed via the centrimag blood pump¿s investigation.The serial number of the centrimag flow probe was not provided.The 2nd generation centrimag system operating manual (rev.M, section 4 "warnings and precautions") warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿
Common Device Name
CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17987364
Report Number3003306248-2023-07169
Device Sequence Number18192450
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public7640135140108
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale